Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2015, 5:45 PM EDT for 4 counties in Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 8, 2015, 6:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties City of Bristol, VA, Russell County, VA, Scott County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 124 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:51 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 8, 2:51 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT MON JUN 8 2015 .SHORT TERM...(TONIGHT AND TUESDAY)...CONVECTION ON-GOING...ISOLATED OVER THE AREA NOW...AND MUCH MORE COVERAGE TO THE WEST THAT WILL BE MOVING INTO THE AREA LATER THIS AFTERNOON AND INTO TONIGHT. CHANCES OF SEVERE STORMS STILL EXPECTED...BETTER SEVERE PARAMETERS STILL WEST OF OUR AREA NOW...BUT EXPECTED TO MOVE INTO THE AREA AS UPPER DYNAMICS INCREASE AND AS THE FRONT GETS CLOSER WEST TO EAST LATE THIS AFTERNOON AND TONIGHT. LOOKS LIKE DAMAGING WINDS WILL BE THE MAIN THREAT. BY MIDNIGHT MUCH OF THE LINE OF STORMS WILL BE RACING EAST OF THE AREA...LEAVING THE AREA WITH SHOWERS DIMINISHING. FOR TUESDAY...MINIMAL CHANCES OF AFTERNOON CONVECTION...KEEPING SOME LIGHT POPS IN AND JUST MENTIONING SHOWERS FOR NOW. GUIDANCE TEMPERATURES LOOK GOOD OVERALL FOR THIS PERIOD. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...UPPER TROUGH AXIS EAST OF THE FORECAST AREA SHOULD BE FOLLOWED BY RELATIVELY DRIER AIR. THE WEAK SURFACE FRONT WILL BE DRAPED OVER NORTHERN GEORGIA. THE FRONT WILL WAVER BACK NORTH LATER IN THE DAY ON WEDNESDAY. FOR MOST AREAS...IT WILL BE DRY. HOWEVER THE SOUTHERN TENNESSEE VALLEY WILL HAVE A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS AS THAT BOUNDARY MOVES NORTHWARD. BY THURSDAY...DIURNAL RAIN CHANCES MOVE NORTHWARD AS MOIST SOUTHERLY FLOW RETURNS. THIS PATTERN PERSISTS INTO THE WEEKEND WITH NO MAJOR FOCUS. MOST PLACES COULD USE THE RAINFALL. THE FORECAST AREA IS ALSO LOCATED ON THE FRINGE OF THE UPPER HIGH...WHICH IS USUALLY A FAVORABLE AREA FOR THESE SHOWERS AND STORMS. LOOK FOR HIGH TEMPERATURES TO GENERALLY BE IN THE 80S WITH A FEW LOCATIONS REACHING THE 90S ON THURSDAY...SUNDAY AND MONDAY. LOW TEMPERATURES WILL BE IN THE 60S AND 70S. THESE NUMBERS FALL WITHIN THE SEASONAL NORMS FOR THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 88 67 89 / 60 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 85 65 88 / 80 20 10 10 OAK RIDGE, TN 67 87 65 88 / 80 20 10 10 TRI CITIES AIRPORT, TN 63 84 60 86 / 80 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM/AC
Hazardous weather outlook, Jun 8, 3:58 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 358 PM EDT MON JUN 8 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-092000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 358 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. SEVERE STORMS WILL MAINLY BE ISOLATED THIS AFTERNOON...BUT BETTER CHANCES OF SEVERE STORMS EXIST THIS EVENING AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS...WITH LARGE HAIL POSSIBLE FROM SOME OF THE STRONGER STORMS. ISOLATED FLOODING IS POSSIBLE IN SOME AREAS...BUT STORMS WILL BE MOVING QUICKLY...THEREBY REDUCING THE CHANCES OF FLOODING. ALTHOUGH THE CHANCES OF TORNADOES IS VERY LOW FOR THIS EVENT...LOCALIZED CONDITIONS COULD PRODUCE A BRIEF TORNADO. IN GENERAL...CONDITIONS FOR STRONGER STORMS ARE MORE FAVORABLE IN THE WESTERN AND NORTHWESTERN AREAS...ON THE PLATEAU...WITH AREAS IN THE EASTERN COUNTIES...ALONG THE NORTH CAROLINA STATE LINE...NOT QUITE AS FAVORABLE...BUT THESE AREAS COULD STILL GET SEVERE STORMS. MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY ABOUT 2AM TUESDAY MORNING...WITH ONLY SHOWERS AND ISOLATED THUNDERSTORMS THEREAFTER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND INTO TONIGHT.
In the hours before
Special weather statement, Jun 8, 5:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
511 PM EDT MON JUN 8 2015
VAZ002-005-006-082200-
RUSSELL VA-SCOTT VA-WISE VA-
511 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...SCOTT...AND WISE COUNTIES
UNTIL 600 PM EDT...
AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WISE TO 11 MILES
SOUTHEAST OF PENNINGTON GAP...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTON...WISE...GATE CITY...WEBER CITY...CLEVELAND VA...COEBURN...ST.
PAUL...NICKELSVILLE...DUNGANNON...DUFFIELD...CLINCHPORT...FORT
BLACKMORE...HILTONS...CASTLEWOOD...COLLINGWOOD AND BLOOMINGDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN VIRGINIA.
LAT...LON 3675 8226 3671 8233 3667 8232 3659 8239
3660 8297 3672 8286 3673 8283 3675 8283
3708 8254 3708 8251 3703 8248 3696 8236
3700 8229 3699 8225 3704 8217 3705 8204
3712 8201 3713 8192
TIME...MOT...LOC 2110Z 268DEG 29KT 3702 8254 3665 8287Special weather statement, Jun 8, 5:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 515 PM EDT MON JUN 8 2015 TNZ015>017-042-044-VAZ001-005-082200- WASHINGTON TN-HAWKINS TN-SULLIVAN TN-NORTHWEST GREENE TN-HANCOCK TN- SCOTT VA-LEE VA- 515 PM EDT MON JUN 8 2015 SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...HAWKINS...SULLIVAN... NORTHWEST GREENE...HANCOCK...SCOTT...AND LEE COUNTIES UNTIL 600 PM EDT... AT 514 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SNEEDVILLE TO NEAR GREENEVILLE...AND MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...KINGSPORT...GREENEVILLE...ROGERSVILLE...GATE CITY... SNEEDVILLE...TUSCULUM...SURGOINSVILLE...WEBER CITY...COLONIAL HEIGHTS...OAK GROVE...SPURGEON...GRAY...CHURCH HILL...MOUNT CARMEL... BLUFF CITY...BAILEYTON...DUFFIELD...CLINCHPORT AND KEPLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR PORTIONS OF EAST TENNESSEE AND SOUTHWESTERN VIRGINIA. LAT...LON 3643 8228 3614 8283 3655 8322 3679 8275 TIME...MOT...LOC 2114Z 231DEG 30KT 3653 8313 3623 8284
Local storm report, Jun 8, 5:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
518 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 SE CHATTANOOGA 35.01N 85.19W
06/08/2015 HAMILTON TN TRAINED SPOTTER
ONE TREE AND SEVERAL LARGE TREE LIMBS DOWN IN THE
BRAINERD AREA.
&&Local storm report, Jun 8, 5:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
529 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 N ATHENS 35.49N 84.60W
06/08/2015 MCMINN TN 911 CALL CENTER
SEVERAL TREES DOWN.
&&Local storm report, Jun 8, 5:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG W MAYNARDVILLE 36.25N 83.81W
06/08/2015 UNION TN 911 CALL CENTER
COUPLE TREES DOWN.
&&Special weather statement, Jun 8, 5:44 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT MON JUN 8 2015
TNZ068-069-071-086-082230-
KNOX TN-NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-
544 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR KNOX...NW BLOUNT...LOUDON...AND
NORTHWEST MONROE COUNTIES UNTIL 630 PM EDT...
AT 544 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOUDON...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...LENOIR CITY...ALCOA...LOUDON...
MADISONVILLE...LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...VONORE...
GREENBACK...FRIENDSVILLE...PHILADELPHIA...TOWNSEND...WALLAND...HAPPY
VALLEY...FORT LOUDON S.P....TELLICO VILLAGE...MCGEE CARSON PENINSULA
AND WILDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EAST TENNESSEE.
LAT...LON 3574 8447 3595 8381 3590 8379 3589 8379
3588 8378 3586 8378 3585 8377 3584 8377
3582 8375 3569 8370 3566 8379 3565 8387
3562 8392 3548 8432
TIME...MOT...LOC 2144Z 249DEG 31KT 3566 8432
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:23 PM EDT | Special Weather Statement | MRX | McMinn | 52 min |
| Jun 8, 1:33 PM EDT | Special Weather Statement | MRX | Polk | 57 min |
| Jun 8, 1:35 PM EDT | Special Weather Statement | MRX | Sullivan | 55 min |
| Jun 8, 3:03 PM EDT | Special Weather Statement | MRX | Scott | 42 min |
| Jun 8, 3:15 PM EDT | Special Weather Statement | MRX | Anderson | 45 min |
| Jun 8, 3:17 PM EDT | Special Weather Statement | MRX | Marion, Sequatchie | 43 min |
| Jun 8, 3:29 PM EDT | Special Weather Statement | MRX | Anderson, Roane | 61 min |
| Jun 8, 3:35 PM EDT | Special Weather Statement | MRX | Morgan | 40 min |
| Jun 8, 3:37 PM EDT | Special Weather Statement | MRX | Rhea | 38 min |
| Jun 8, 3:40 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott, Union | 50 min |
| Jun 8, 4:04 PM EDT | Special Weather Statement | MRX | Roane | 41 min |
| Jun 8, 4:08 PM EDT | Special Weather Statement | MRX | Sequatchie | 52 min |
| Jun 8, 4:10 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Rhea, Roane | 50 min |
| Jun 8, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Knox, Union | 46 min |
| Jun 8, 4:38 PM EDT | Special Weather Statement | MRX | Bradley, McMinn | 52 min |
| Jun 8, 4:41 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 49 min |
| Jun 8, 4:55 PM EDT | Special Weather Statement | MRX | Grainger, Knox, Union | 50 min |
| Jun 8, 4:57 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Meigs | 48 min |
| Jun 8, 5:01 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane, Union | 59 min |
| Jun 8, 5:05 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Sevier | 40 min |
| Jun 8, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Loudon, McMinn, Monroe | 50 min |
| Jun 8, 5:15 PM EDT | Special Weather Statement | MRX | Greene, Hawkins | 45 min |
| Jun 8, 5:20 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Jefferson, Knox, Union | 40 min |
| Jun 8, 5:25 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 50 min |
| Jun 8, 5:44 PM EDT | Special Weather Statement | MRX | Blount, Loudon | 46 min |
| Jun 8, 5:47 PM EDT | Special Weather Statement | MRX | Hamblen, Jefferson | 58 min |
| Jun 8, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Hamblen, Jefferson, Knox, Sevier | 56 min |
| Jun 8, 6:02 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 58 min |
| Jun 8, 6:14 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 61 min |
| Jun 8, 6:39 PM EDT | Areal Flood Advisory | MRX | Blount, Jefferson, Knox | 2 hr |
| Jun 8, 6:44 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 31 min |
| Jun 8, 6:47 PM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott | 58 min |
| Jun 8, 6:55 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Monroe, Polk | 65 min |
| Jun 8, 7:28 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Rhea and 1 more | 62 min |
| Jun 8, 7:40 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Grainger, Knox, Roane, Union | 50 min |
| Jun 8, 7:58 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 62 min |
| Jun 8, 1:38 PM EDT | Special Weather Statement | MRX | Washington | 67 min |
| Jun 8, 4:31 PM EDT | Special Weather Statement | MRX | Lee, Wise, City of Norton | 44 min |
| Jun 8, 5:11 PM EDT | Special Weather Statement | MRX | Russell, Scott, Wise, City of Norton | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.